Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Overweight. Having abdominal pain and heart burn. Blood test showed elevated ALT level. Concerned

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6683 Questions
Question
Hi o am female overweight. Recent blood test shows alt double what it should be
Have some pain in upper right hand quadrant. Have heart burn . frequently have sulpher burps.had gallbladder removed two yrs ago
To have liver ultrasound.
Posted Mon, 27 May 2013 in Abdominal Pain
 
 
Answered by Dr. Pavan Kumar Gupta 1 hour later
Hello, 
Thanks for the query.
Your symptoms suggest the presence of fatty liver however there can be other causes for such a discomfort like inflammation of stomach lining,duodenal ulcer,hepatitis,pancreatic disease sometimes a cancer also.
Ideally you should be tested for atleast ultrasound liver along with markers for various types of hepatitis.
However the other important causes for high SGPT ( ALT ) are  
Consumption of alcohol.  
Excessive use of pain killers,antibiotics and anti cholesterol medicines and some health fad drugs like minerals and multivitamins. 
Obesity 
Diabetes and high triglycerides. 
Use of excessive sweets and colas. 

You must rule out diabetes and get your lipid profile checked up. 
Avoid using pain killers and health drugs. 
Avoid junk foods and colas. 
Take fresh fruits and more green vegetables. 
Reduce your weight and be in required range of your BMI. 
Do regular aerobic exercises for 45 minutes a day. 
Quit alcohol,if any. 

Consult your doctor for proper investigations.
I hope it helps however you may revert to me or any further query.
Best of luck
Thanks
Above answer was peer-reviewed by
 
Follow-up: Overweight. Having abdominal pain and heart burn. Blood test showed elevated ALT level. Concerned 7 hours later
Have clay cloured diarrhea. Have had all liver sreen blood s done
Don't drink alcohol pr take painkillers
But my diet ia poor
Hogh im fat.
 
 
Answered by Dr. Pavan Kumar Gupta 18 minutes later
Hello,
Clay coloured diarrhea is generally because of some blockage of bile ducts or by the use of medications like anti biotics or antacids like kaopectate or pepto bismol.
The obvious cause for our high ALT are
Use of pain killers
Being overweight
Consumption of junk foods 

Take the precautions as advised above and get an ultrasound liver to look for any possible liver pathology.
Thanks
Above answer was peer-reviewed by
 
Follow-up: Overweight. Having abdominal pain and heart burn. Blood test showed elevated ALT level. Concerned 9 minutes later
Although I have hady gallbladder removed could it be a stone in a bole duct
 
 
Answered by Dr. Pavan Kumar Gupta 14 minutes later
Hello,
Although rare but a stone can form in the common bile duct,years after removal of gall bladder.
Another possibility is that ,if a stone is left behind in the common bile duct at the time of surgery.But again this possibility is rare as surgeons always make sure that no stone is left in bile duct during surgery.
Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor